Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Jackson, KY

May 2, 2025Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2025, 4:26 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 4:26 PM EDT (20:26 UTC)
Expired
May 2, 2025, 5:00 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 146 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:45 PM EDTTSTM WND GST 433 Wnw Mill Springs, KYMesonet station FW1232 Monticello.
May 2, 4:45 PM EDTNON-TSTM WND GST 433 Wnw Mill Springs, KYMesonet station FW1232 Monticello.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 1:57 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

112 
WUUS53 KJKL 022026
SVRJKL
KYC199-231-022100-
/O.NEW.KJKL.SV.W.0113.250502T2026Z-250502T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
426 PM EDT Fri May 2 2025

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Northern Wayne County in south central Kentucky...
  Southwestern Pulaski County in south central Kentucky...

* Until 500 PM EDT.

* At 426 PM EDT, a severe thunderstorm was located near Parnell, or 8
  miles northwest of Monticello, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Mill Springs around 445 PM EDT.

Other locations in the path of this severe thunderstorm include
Naomi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3687 8505 3692 8496 3696 8494 3696 8492
      3695 8490 3700 8484 3703 8489 3705 8491
      3713 8473 3688 8461 3678 8502 3685 8506
TIME...MOT...LOC 2026Z 248DEG 18KT 3692 8497 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GREIF
3 follow-up statements
095 
WWUS53 KJKL 022037
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
437 PM EDT Fri May 2 2025

KYC199-231-022100-
/O.CON.KJKL.SV.W.0113.000000T0000Z-250502T2100Z/
Wayne KY-Pulaski KY-
437 PM EDT Fri May 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN WAYNE AND SOUTHWESTERN PULASKI COUNTIES...

At 437 PM EDT, a severe thunderstorm was located near Parnell, or 7
miles north of Monticello, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Naomi and Frazer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3679 8498 3691 8498 3692 8496 3696 8494
      3696 8492 3695 8490 3700 8484 3703 8489
      3705 8490 3707 8486 3713 8473 3688 8461
TIME...MOT...LOC 2037Z 248DEG 18KT 3694 8490 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GREIF
692 
WWUS53 KJKL 022049
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
449 PM EDT Fri May 2 2025

KYC199-231-022100-
/O.CON.KJKL.SV.W.0113.000000T0000Z-250502T2100Z/
Wayne KY-Pulaski KY-
449 PM EDT Fri May 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN WAYNE AND SOUTHWESTERN PULASKI COUNTIES...

At 449 PM EDT, a severe thunderstorm was located near Mill Springs,
or 8 miles north of Monticello, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Naomi, Betsey, Frazer, Trimble, Pulaski County Park, Nancy, Kidder,
Monticello, Mill Springs, Faubush, and Steubenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3680 8492 3695 8490 3700 8484 3703 8488
      3705 8488 3713 8473 3688 8461
TIME...MOT...LOC 2049Z 248DEG 18KT 3696 8483 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GREIF
260 
WWUS53 KJKL 022059
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
459 PM EDT Fri May 2 2025

KYC199-231-022109-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-250502T2100Z/
Wayne KY-Pulaski KY-
459 PM EDT Fri May 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND
SOUTHWESTERN PULASKI COUNTIES WILL EXPIRE AT 500 PM EDT...

The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds and heavy rain are still possible with this 
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.

&&

LAT...LON 3680 8492 3695 8490 3700 8484 3703 8488
      3705 8488 3713 8473 3688 8461
TIME...MOT...LOC 2059Z 248DEG 18KT 3697 8479 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:08 PM EDT, 18 minutes earlier. Its key messages:

  • Strong to severe storms are expected late this afternoon and evening. Damaging wind gusts will be the primary threat, but a few instances of large hail or a brief, spin-up tornado cannot be ruled out.
  • The periodic potential for showers and thunderstorms continues at times into Sunday.
  • Below normal temperatures will envelop eastern Kentucky from Saturday into early next week.
Area forecast discussion, May 2, 4:08 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
408 PM EDT Fri May 2 2025

.KEY MESSAGES...

- Strong to severe storms are expected late this afternoon and
  evening. Damaging wind gusts will be the primary threat, but a
  few instances of large hail or a brief, spin-up tornado cannot
  be ruled out.

- The periodic potential for showers and thunderstorms continues
  at times into Sunday.

- Below normal temperatures will envelop eastern Kentucky from
  Saturday into early next week.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 346 PM EDT FRI MAY 2 2025

Scattered pop-up showers, some with thunder and small hail, have
developed over eastern Kentucky this afternoon. Temperatures are
warm ranging from the upper 70s to lower 80s outside of any
localities recently affected by showers. Meanwhile, dew points
range from the upper 50s in the northeast to lower/middle 60s
further south and west. The regional radar mosaic shows two lines
of thunderstorms lifting east northeast toward the Coalfields. The
first line of thunderstorms, several of which are severe-warned,
extends from roughly Louisville, KY-to-Tompkinsville, KY-to-
McMinnville, TN. The second line which extends from roughly Land-of
the-Lakes down into western Middle Tennessee is associated with
the stronger forcing aloft, and appears to be moving faster than
the surface-based convective line ahead of it. The supporting
energy is ejecting northeast out of a 500H large-scale parent
trough lingering back over the Central CONUS.

The leading line of the mesoscale convective system (MCS) is riding
into a moderately high instability axis (1,500 to 2,000 J/kg of
MLCAPE) extending from northern Alabama northward through Central
Kentucky and into Southern Ohio. Lesser instability is noted over
far eastern Kentucky (closer to 1,000 J/kg MLCAPE). While
instability is ample, the effective bulk shear is rather weak (~25
to 30 kts), favoring multicells. Given the rapid east
northeastward movement of the 500H vort max relative to
tropospheric steering flow, an amalgamation of the two lines into
a single line over the next few hours seems likely as the forced
line of convection overtakes the surface-based cold pool driven
line. In the unstable environment ahead of the line, the 0-3 km
lapse rates are also analyzed as being quite steep, generally from
7.5 to 8.5C/km and DCAPE values are around 800 J/kg. While the
latter is not ideal for severe wind gusts, an isolated severe wind
gust or two cannot be ruled out from a pop up storm ahead of the
line. The main line is likely to produce widespread strong severe
wind gusts, especially along any line segments that become more
northwest-to-southeast-oriented (and thus perpendicular to a
strengthening 850 mb jet). The greatest severe wind threat is
outlined in the Enhanced Risk from the SPC, generally northwest of
a line from Williamsburg-to-Jackson-to-Morehead. As for the hail
threat, shear is not supportive of more than transient weak
supercell structures. However, with relatively straight
hodographs, it is conceivable for even some of the stronger multi-
cell storms to produce large hail. Additionally, as the low-
level jet ramps up this evening, a little more directional shear
in the low-levels could aid in the formation of a brief spinup
tornado, though the chances of one occurring are very low.

The leading edge of the organized thunderstorm activity is
expected to reach our Lake Cumberland counties shortly after 4 PM
EDT and progress east northeast through mid-evening, reaching the
Tug Fork Valley counties by around 8-9 PM EDT. The line is likely
to weaken as it moves into far eastern Kentucky as instability
will be waning. Anticipate most of the shower and thunderstorm
activity to be east of our area by midnight with just some
scattered showers and perhaps an isolated rumble of thunder around
through the remainder of the night. Surface low pressure will
lift northeast along the Ohio River on Saturday while the 500H
trough to our west pinches off into a closed low and drifts over
Kentucky. This will sweep a surface cold front across the
forecast area during the day on Saturday. While shear will be
stronger on Saturday, abundant cloud cover and showers lingering
from the overnight will likely inhibit substantial
destabilization. Given the forcing, cannot rule out a stray strong
thunderstorm, but the overall threat is much lower than today,
only warranting a Marginal Risk from SPC. Leftover showers taper
off as cooler and somewhat drier air filters in Saturday night
with an incoming dry slot. Temperature-wise, look for lows in the
upper 50s to lower 60s tonight, highs in the mid 60s to lower
70s, west to east, on Saturday, and lows in the upper 40s to mid
50s on Saturday night.

.LONG TERM...(Sunday through Friday)
Issued at 408 PM EDT FRI MAY 2 2025

The long-term will open with an ~552 dam closed low over Kentucky
on Sunday morning while a high amplitude ridge axis extends from
Texas northward through Manitoba. The blocky pattern will linger
through the first half of the period. The upper level low will
gradually weaken on Sunday and Monday all the while wobbling over
the Lower Ohio Valley. The pattern finally breaks down and allows
the low to be recaptured by the increasing flow aloft and swept
away to the northeast on Tuesday and Wednesday. However another
upper level trough sinks south from Canada later in the week,
likely dropping a new cold front through the forecast area.
Specifics remain uncertain due to substantial model spread by late
week.

In sensible terms, below normal temperatures are likely on Sunday
and Monday with abundant cloud cover during the diurnal heating
periods while partial clearing occurs each night. A few showers are
possible as well (perhaps a thunderstorm on Sunday in the far east),
but much of the time is likely to be dry. Look for high temperatures
in the mid 60s to lower 70s on Sunday and mainly in the 60s on
Monday. Meanwhile, nighttime minimums will be cooler, mainly in the
40s. Temperatures rebound back into the 70s for highs in most
locations for Wednesday and Thursday before the next cold front
arrives. Low-end shower chances remain in the forecast each day next
week, though either Tuesday or Wednesday could trend dry, depending
upon when the next frontal system arrives.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 155 PM EDT FRI MAY 2 2025

VFR conditions prevail at TAF sites at forecast issuance.
Multiple rounds of showers and thunderstorms will move across most
of eastern Kentucky late this afternoon and evening, mainly after
20z, though a few showers and storms are already ongoing over
northern Kentucky in the vicinity of SYM. Stronger thunderstorms
could create brief reductions in flight categories to IFR or worse
and strong to damaging winds. The storms will diminish and
largely exit to the east by 3z. Low ceilings are likely to settle
in overnight with a lull in the rainfall before additional showers
move in late tonight and on Saturday morning. Thunderstorms will
also be possible heading into Saturday but forecaster confidence
in timing was too low to mention in the TAFs at this time.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GEERTSON
LONG TERM...GEERTSON
AVIATION...GEERTSON
Hazardous weather outlook, May 2, 2:38 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
238 PM EDT Fri May 2 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-111-
112-114>117-031845-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Wolfe-Magoffin-Lee-Breathitt-Owsley-Perry-Clay-Leslie-
238 PM EDT Fri May 2 2025

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Late This Afternoon through Tonight.

Severe thunderstorms storms are expected late this afternoon into
this evening. Damaging wind gusts will be the primary threat but an
isolated instance of large hail and a brief, spin-up tornado can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible from Saturday into Saturday night. Some
of the thunderstorms could be strong to severe, with gusty to
damaging winds and heavy rain the primary threats.

There is also a small chance of thunderstorms at times on Sunday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ107-110-113-118>120-031845-
Johnson-Floyd-Knott-Letcher-Martin-Pike-
238 PM EDT Fri May 2 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Late This Afternoon through Tonight..

Strong to severe thunderstorms will be possible late this afternoon
into this evening. Damaging wind will be the primary threat but an
isolated instance of large hail and a brief, spin-up tornado can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible from Saturday into Saturday night. Some
of the thunderstorms could be strong to severe, with gusty to
damaging winds and heavy rain the primary threats.

There is also a small chance of thunderstorms at times on Sunday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GEERTSON

In the hours before

Special weather statement, May 2, 3:58 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
358 PM EDT Fri May 2 2025

KYZ084-085-022045-
McCreary KY-Whitley KY-
358 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCCREARY AND
SOUTHWESTERN WHITLEY COUNTIES THROUGH 445 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oneida, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bon, Honeybee, Ayers, Duckrun, Emlyn, Zion Hill, Stearns, Jellico
Creek, Pine Knot, Bounty, Strunk, Hollyhill, Whitley City, and
Williamsburg.

THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 8 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Kentucky.

&&

LAT...LON 3660 8456 3686 8440 3670 8412 3659 8423
TIME...MOT...LOC 1957Z 212DEG 29KT 3652 8447

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GINNICK
Special weather statement, May 2, 4:00 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
400 PM EDT Fri May 2 2025

KYZ079-083-022045-
Wayne KY-Pulaski KY-
400 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WAYNE AND SOUTHWESTERN
PULASKI COUNTIES THROUGH 445 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cabell, or 12 miles west of Monticello, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naomi, Susie, Monticello, Parnell, Gregory, Betsey, Delta, Frazer,
Trimble, Cabell, Zula, Mill Springs, Steubenville, and Nancy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Kentucky.

&&

LAT...LON 3692 8496 3696 8494 3696 8492 3695 8490
      3700 8484 3704 8489 3709 8476 3684 8464
      3675 8500 3680 8502 3683 8506 3686 8506
TIME...MOT...LOC 2000Z 248DEG 28KT 3685 8508

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GREIF
Special weather statement, May 2, 4:14 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
414 PM EDT Fri May 2 2025

KYZ085-086-022100-
Whitley KY-Knox KY-
414 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KNOX AND CENTRAL
WHITLEY COUNTIES THROUGH 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bon, or over Williamsburg, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Julip, Emlyn, Swan Lake, Clate, Liberty, Clio, Verne, Goldbug,
Deering, Gausdale, Pleasant View, King, Louden, Williamsburg, Faber,
Wofford, Rye, Bon, Dixie, and Perkins.

THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 4 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3669 8428 3694 8419 3695 8417 3694 8416
      3695 8416 3682 8389 3663 8414
TIME...MOT...LOC 2014Z 211DEG 14KT 3671 8418

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GINNICK

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:58 PM EDTSpecial Weather StatementJKLMcCreary47 min
May 2, 4:00 PM EDTSpecial Weather StatementJKLWayne45 min
May 2, 4:14 PM EDTSpecial Weather StatementJKLWhitley46 min
May 2, 4:27 PM EDTSevere Thunderstorm WarningJKLKnox, McCreary, Whitley33 min
May 2, 4:36 PM EDTSpecial Weather StatementJKLKnox24 min
May 2, 4:40 PM EDTSpecial Weather StatementJKLMorgan50 min
May 2, 4:41 PM EDTSpecial Weather StatementJKLWayne49 min
May 2, 4:48 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel42 min
May 2, 4:58 PM EDTSpecial Weather StatementJKLPulaski, Wayne47 min
May 2, 4:58 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley47 min
May 2, 5:02 PM EDTSpecial Weather StatementJKLLeslie43 min
May 2, 5:10 PM EDTSpecial Weather StatementJKLLaurel50 min
May 2, 5:17 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle43 min
May 2, 5:19 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry41 min
May 2, 5:22 PM EDTSpecial Weather StatementJKLClay38 min
May 2, 5:26 PM EDTSpecial Weather StatementJKLClay49 min
May 2, 5:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Owsley33 min
May 2, 5:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley33 min
May 2, 5:29 PM EDTSpecial Weather StatementJKLJohnson46 min
May 2, 5:32 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle28 min
May 2, 5:41 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski19 min
May 2, 5:52 PM EDTSpecial Weather StatementJKLPerry38 min
May 2, 5:53 PM EDTSpecial Weather StatementJKLRockcastle37 min
May 2, 5:55 PM EDTSpecial Weather StatementJKLMontgomery50 min
May 2, 5:56 PM EDTSpecial Weather StatementJKLJackson34 min
May 2, 5:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley33 min
May 2, 6:00 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Owsley, Rockcastle30 min
May 2, 6:02 PM EDTSpecial Weather StatementJKLOwsley28 min
May 2, 6:03 PM EDTSpecial Weather StatementJKLElliott, Morgan42 min
May 2, 6:06 PM EDTSpecial Weather StatementJKLWhitley39 min
May 2, 6:20 PM EDTSpecial Weather StatementJKLMartin25 min
May 2, 6:23 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley37 min
May 2, 6:24 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin36 min
May 2, 6:26 PM EDTSpecial Weather StatementJKLPike49 min
May 2, 6:30 PM EDTSpecial Weather StatementJKLWolfe45 min
May 2, 6:47 PM EDTSpecial Weather StatementJKLBell, Knox28 min
May 2, 6:48 PM EDTSpecial Weather StatementJKLLetcher42 min
May 2, 6:54 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe11 min
May 2, 7:00 PM EDTSpecial Weather StatementJKLMenifee45 min
May 2, 7:05 PM EDTSpecial Weather StatementJKLJohnson, Martin, Morgan40 min
May 2, 7:08 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan37 min
May 2, 7:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher23 min
May 2, 7:44 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.